Economics at your fingertips  

Multiple-switching behavior in choice-list elicitation of risk preference

Soo Hong Chew, Bin Miao, Qiang Shen and Songfa Zhong

Journal of Economic Theory, 2022, vol. 204, issue C

Abstract: This study examines multiple-switching behavior (MSB) in choice-list elicitation of risk preference from the perspectives of stochastic choice. We distinguish between “regular” and “irregular” MSB, and find that subjects with more irregular MSB are more likely to violate first-order stochastic dominance. In contrast, subjects with more regular MSB are more likely to concurrently exhibit non-expected utility behavior and reduce compound lottery, and to deliberately randomize in repeated choice. Our results suggest the need to diagnose the quality of MSB when applying choice-list elicitations, and distinguish stochastic choice models including random utility and deliberate randomization.

Keywords: Stochastic choice; Random utility; Deliberate randomization; Choice list; Risk preference; Experiment (search for similar items in EconPapers)
JEL-codes: C91 D81 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.jet.2022.105510

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2024-02-18
Handle: RePEc:eee:jetheo:v:204:y:2022:i:c:s0022053122001004